Alert archive / Missouri / Flash Flood Warnings in 2025

Flash Flood Warning 50, NWS Springfield, MO

June 30, 2025Christian County, Greene County, Stone County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 30, 2025, 1:33 AM CDT for Christian County, Greene County, Stone County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2025, 1:33 AM CDT (06:33 UTC)
Expired
Jun 30, 2025, 7:45 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Christian County, MO, Greene County, MO, Stone County, MO

The radar

The Springfield radar (KSGF), 19 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2025-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2025-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -289 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1599 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-289 m²/s²
0-3 km storm-relative helicity
-423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

048 
WGUS53 KSGF 300633
FFWSGF
MOC043-077-209-301245-
/O.NEW.KSGF.FF.W.0050.250630T0633Z-250630T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
133 AM CDT Mon Jun 30 2025

The National Weather Service in Springfield has issued a

* Flash Flood Warning for...
  Central Christian County in southwestern Missouri...
  Southwestern Greene County in southwestern Missouri...
  Northern Stone County in southwestern Missouri...

* Until 745 AM CDT Monday.

* At 133 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 4 inches of rain 
  have fallen. The expected rainfall rate is 1 to 2 inches in 1 
  hour. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Springfield, Nixa, Ozark, Republic, Battlefield, Highlandville, 
  Clever, Billings, Fremont Hills, Brookline, Hurley, Spokane, Boaz, 
  Ponce de Leon, Selmore, Chestnutridge, Christian Center and Bois 
  D'arc.

This includes the following low water crossings...
  Sac River at County Road 1247, Green Valley Creek at Holder RD, 
  Wilson Creek at Farm Road 156, Woods Fork at Woods Fork Road, Dry 
  Crane Creek at Jasmine Road, Bull Creek at Center Road and 
  Wilson's Creek at Old Limey Road.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

&&

LAT...LON 3727 9347 3706 9325 3681 9304 3682 9334
      3699 9361 3726 9361

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Titus
1 follow-up statement
789 
WGUS73 KSGF 301244
FFSSGF

Flash Flood Statement
National Weather Service Springfield MO
744 AM CDT Mon Jun 30 2025

MOC043-077-209-301254-
/O.EXP.KSGF.FF.W.0050.000000T0000Z-250630T1245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Christian MO-Greene MO-Stone MO-
744 AM CDT Mon Jun 30 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 745 AM CDT THIS MORNING FOR 
CENTRAL CHRISTIAN, SOUTHWESTERN GREENE AND NORTHERN STONE COUNTIES...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 3727 9347 3706 9325 3681 9304 3682 9334
      3699 9361 3726 9361

$$

MB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 12:47 AM CDT, 46 minutes earlier. Its key messages:

  • Line of storms will continue to move south through central Missouri early this evening. Gusty winds and heavy rainfall and a localized flooding risk will occur with the strongest storms early this evening.
  • Additional rounds of showers and storms will be possible late tonight into Monday ahead of a cold front, but there is still uncertainty in exact timing and track of storms. Nevertheless, there is a Marginal (1 of 5) Risk for some of these storms to become severe on Monday afternoon.
  • Some mild heat relief during the middle of next week following the frontal passage before long-range forecasts suggest heat and humidity returning for the 4th of July weekend and onwards.
Area forecast discussion, Jun 30, 12:47 AM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1247 AM CDT Mon Jun 30 2025

.KEY MESSAGES...

- Line of storms will continue to move south through central
  Missouri early this evening. Gusty winds and heavy rainfall
  and a localized flooding risk will occur with the strongest
  storms early this evening.

- Additional rounds of showers and storms will be possible late
  tonight into Monday ahead of a cold front, but there is still
  uncertainty in exact timing and track of storms. Nevertheless,
  there is a Marginal (1 of 5) Risk for some of these storms to
  become severe on Monday afternoon.

- Some mild heat relief during the middle of next week following
  the frontal passage before long-range forecasts suggest heat
  and humidity returning for the 4th of July weekend and
  onwards.

&&

.SHORT TERM /THROUGH TUESDAY/...
Issued at 313 PM CDT Sun Jun 29 2025

Thunderstorms occurred across portions of central Missouri
overnight into this morning, producing locally heavy rainfall.
These storms have dissipated but produced an outflow boundary
that is pushing south across south central Missouri this
afternoon and generate some scattered showers and storms. this
activity will continue for the next few hours then push off to
the south and east.

Additional storms have developed across central Kansas into
west central Missouri. These storms are forming into a cluster
and a line of storms will more south through the area this
afternoon into early this evening. An unstable air mass is in
place ahead of these storms across southeastern Kansas and
southwestern and southern Missouri. Instability is weaker across
central Missouri do to morning convection that impacted these
locations. The line of storms are expected to continue to move
south along the instability gradient across southeastern Kansas
and southwestern Missouri. Deep layer shear will not be overly
strong but given the amount of instability and Theta-E
gradients, there will be the potential for some strong to
severe wind gusts up to 50 to 60 mph with the strongest storms
within the line, mainly along and west of Highway 65 in the
better thermo. The storm flow is slow so locally heavy rainfall
will also occur with this activity. Storms will be possible east
of Highway 65, but with the weaker instability intensity should
be weaker overall but locally heavy rainfall will be possible.

This activity will move south through the area early this
evening and could see a break in the rain the rest of the
evening and tonight. There is some potential for additional
convection to develop north of the area and track south into the
area tonight into Monday morning. There are still questions on
if this activity develops and where it will track. The current
storms may limit instability some and the activity weakens as
it moves into the area or weakens prior to getting into the
area. A low level jet does develop again tonight into early
Monday and there may be enough uncapped elevated instability for
some potential for at least isolated storms to get into
portions of the area late tonight into Monday morning, but will
be dependent on exactly where storms develop to the north and
instability recovering.

An upper level shortwave trough and front will move east through
the area on Monday and additional showers and storms will
develop ahead of these features and move east across the area.
Heavy down pours will occur with the storms again but should
move off to the east fast enough to limit a widespread flooding
risk. Some gusty winds up to 50 to 60mph will be possible with
the storms especially east of Highway 65 Monday
afternoon/evening as better instability will develop with the
heating of the day.

Where sun occurs today and on Monday highs will warm into the
upper 80s to the lower 90s with heat index values in the middle
90s to around 100. Clouds from the storms will limit
temperatures across portions of the area with highs in the
lower 80s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 313 PM CDT Sun Jun 29 2025

A slightly less humid air mass will move into the area behind
the front for Tuesday and Wednesday with highs in the middle
80s. Mainly dry conditions will occur across the area on these
day as a drier air mass and weaker instability.

The upper level ridge will build back over the region late week
into next weekend with highs return to around the 90 degree mark
and lows in the lower 70s. Heat index values in the middle 90s
to around 100 will also return to the area late week into next
weekend. With humidity values increase there will be a 10 to 30%
chance for daily showers and storms across the area, but with
the ridge build back over the area limiting the widespread
rainfall chances across the area.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1245 AM CDT Mon Jun 30 2025

A NW to SE band of very slow-moving thunderstorms has developed
just SW of SGF, with some cells developing near BBG.
Simultaneously, a rain shield with embedded lightning is pushing
eastward into JLN. Therefore, thunderstorms can be expected at
or near the TAF sites until at least 08-10Z. Evolution of storms
is then uncertain after the 12Z timeframe with the potential for
multiple bands of scattered showers and thunderstorms along
outflow boundaries and/or an advancing cold front. BBG has the
highest chance of seeing storms during the 17-21Z timeframe,
with scattered development around all other TAF sites
potentially from 12-02Z. If a storm moves over the TAF sites,
heavy downpours limiting visibility, lightning, and wind gusts
up to 50-60 kts will all be possible.

Otherwise, 8-12 kt winds will shift from southwesterly to
westerly by 15Z, then to northerly by 02-06Z. Skies will also be
chaotic due to convective influences, with a small chance for
below MVFR cigs without precipitation (15-30% chance).

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Price
Hazardous weather outlook, Jun 29, 9:02 PM CDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
902 PM CDT Sun Jun 29 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010215-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
902 PM CDT Sun Jun 29 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Marginal hail risk.
  Slight thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

Showers and thunderstorms will continue to exit the area late this
evening. Lightning and residual flooding will be the primary
threats with this activity.

Additional showers and thunderstorms are then possible tonight
into Monday morning. Locally heavy rainfall, isolated hail to the
size of quarters, and isolated wind gusts up to 60 mph will be
possible with this activity.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional showers and storms will develop across portions of the
the area on Monday. There is a marginal risk for localized flash
flooding in addition to wind gusts up to 50 to 60 mph with the
storms on Monday.

Daily shower and thunderstorm chances of 10 to 30 percent will
then occur late week into the weekend.

Heat Index values between 95 and 100 then return into the
Independence Day Weekend.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation is not expected through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Titus

In the hours before

Local storm report, Jun 29, 9:57 PM CDT, 3 hours 36 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
957 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     Tstm Wnd Dmg     1 SW Republic           37.11N 93.49W
06/29/2025                   Greene             MO   Public

            Large branch fell on house. Time based on
            radar estimated.

&&

TEO
Local storm report, Jun 29, 11:24 PM CDT, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1124 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     Tstm Wnd Dmg     Republic                37.12N 93.48W
06/29/2025                   Greene             MO   Emergency Mngr

            Extensive tree damage on the north side of
            Republic. Estimated 40 percent of the city
            without power. Time estimated from radar.

&&

Titus
Local storm report, Jun 29, 11:28 PM CDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1128 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Tstm Wnd Gst     5 NNE Republic          37.19N 93.44W
06/29/2025  M75 MPH          Greene             MO   Public

            MOCOMAGNET (University of Missouri Ag
            Network) station near James River and
            Interstate 44.

&&

Titus
Local storm report, Jun 29, 11:29 PM CDT, 2 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1129 PM CDT Sun Jun 29 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0442 PM     Tstm Wnd Dmg     1 SW Republic           37.11N 93.49W
06/29/2025                   Greene             MO   Public

            Corrects time of previous tstm wnd dmg
            report from 1 SW Republic. Large branch fell
            on house. Time based on radar estimated.

&&

Titus
Special weather statement, Jun 30, 12:47 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
1247 AM CDT Mon Jun 30 2025

MOZ090-094-095-103-300615-
Greene MO-Lawrence MO-Christian MO-Stone MO-
1247 AM CDT Mon Jun 30 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CHRISTIAN...NORTH
CENTRAL STONE...NORTHEASTERN LAWRENCE AND SOUTHWESTERN GREENE
COUNTIES THROUGH 115 AM CDT...

At 1246 AM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Ash Grove to Republic
to near Nixa. Movement was southwest at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nixa, Republic, Clever, Billings, Halltown, Boaz, and Bois D'arc.

This includes Interstate 44 between mile markers 57 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3726 9368 3704 9359 3691 9342 3701 9327
      3714 9342 3730 9349
TIME...MOT...LOC 0546Z 048DEG 8KT 3726 9357 3711 9349 3699 9335

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Titus
Special weather statement, Jun 30, 1:21 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
121 AM CDT Mon Jun 30 2025

MOZ090-095-103-300645-
Greene MO-Christian MO-Stone MO-
121 AM CDT Mon Jun 30 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN CHRISTIAN...NORTHEASTERN
STONE AND SOUTHWESTERN GREENE COUNTIES THROUGH 145 AM CDT...

At 120 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Ash Grove to Highlandville.
These storms were nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Nixa, Ozark, Republic, Battlefield, Clever, Ash Grove, Billings,
Highlandville, Brookline, Spokane, Bois D'arc, Selmore, Ponce de
Leon, Boaz, and Christian Center.

This includes Interstate 44 between mile markers 59 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3709 9361 3728 9361 3732 9357 3695 9315
      3685 9333
TIME...MOT...LOC 0620Z 359DEG 2KT 3722 9359 3693 9327

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Titus

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:34 PM CDTAreal Flood AdvisorySGFHowell, Oregon4 hr
Jun 29, 11:47 PM CDTAreal Flood WarningSGFDouglas, Howell, Oregon, Ozark, Texas, Wright12 hr
Jun 30, 12:47 AM CDTSpecial Weather StatementSGFGreene28 min
Jun 30, 1:21 AM CDTSpecial Weather StatementSGFChristian24 min
Jun 30, 3:30 AM CDTSevere Thunderstorm WarningSGFDallas30 min
Jun 30, 6:33 AM CDTRiver Flood WarningSGFShannon5 hr
Jun 30, 9:19 AM CDTFlash Flood WarningSGFSt. Clair4 hr

Nearby

Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.